Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2005, 6:36 PM CDT for Peoria County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 29, 2005, 7:21 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Peoria County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 292336 SVRILX ILC143-300030- /O.NEW.KILX.SV.W.0115.050629T2336Z-050630T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS * UNTIL 730 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF CHILLICOTHE...OR ABOUT 14 MILES WEST OF LACON...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CHILLICOTHE ROME IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4097 8972 4088 8968 4087 8952 4097 8946 $$ SHIMON
2 follow-up statements
000 WWUS53 KILX 292347 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 646 PM CDT WED JUN 29 2005 ILC143-300030- /O.CON.KILX.SV.W.0115.000000T0000Z-050630T0030Z/ PEORIA- 646 PM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHEASTERN PEORIA COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF LACON...MOVING EAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... 5 MILES NORTHWEST OF CHILLICOTHE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4098 8968 4093 8966 4092 8948 4097 8946 $$ SHIMON
000 WWUS53 KILX 300021 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 721 PM CDT WED JUN 29 2005 ILC143-300031- /O.CAN.KILX.SV.W.0115.000000T0000Z-050630T0030Z/ PEORIA- 721 PM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA COUNTY HAS BEEN CANCELLED... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4098 8968 4093 8966 4092 8948 4097 8946 $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED JUN 29 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY... DEEPENING LOW PRESSURE OVER SOUTH DAKOTA HAS A COLD FRONT SOUTHWARD INTO NORTHWESTERN OKLAHOMA AND A WARM FRONT SOUTHEAST ACROSS NORTHERN ILLINOIS INTO CENTRAL INDIANA. SCATTERED THUNDERSTORMS ARE INCREASING ALONG AND TO THE NORTH OF THE WARM FRONT OVER THE EXTREME NORTHEASTERN PARTS OF THE FORECAST AREA WHERE CONVERGENCE IS STRONGEST AND THE CAP IS WEAKEST. THE POTENTIAL EXISTS FOR THIS ACTIVITY TO CONTINUE THROUGH THE EVENING...AND EVEN A LITTLE FURTHER SOUTHWARD AND WESTWARD IF ANY OUTFLOW BOUNDARIES CAN HOLD TOGETHER. IN THE MEANTIME...WARMER TEMPERATURES ALOFT OVER CENTRAL AND SOUTHERN ILLINOIS ARE KEEPING THE LID ON ANY DEEP MOIST CONVECTION. WATER VAPOR LOOPS DO SHOW THAT SOME SHORTWAVE ENERGY IS COMING EASTWARD ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA...AND THIS MAY AID DEVELOPMENT ESPECIALLY LATER TONIGHT. THE NORTHWESTERN ZONES WILL ALSO HAVE A BETTER CHANCE FOR STORMS LATE TONIGHT AS THE TAIL END OF THE NORTHERN PLAINS MCS APPROACHES AFTER MIDNIGHT. BOTTOM LINE...WILL HAVE CHANCE POPS IN THE NORTHWEST AND NORTHEAST THIS EVENING WITH SLIGHT CHANCE POPS ELSEWHERE. AFTER MIDNIGHT...WILL GO WITH CHANCE POPS EVERYWHERE BUT THE SOUTHEAST. SHORT RANGE MODELS ARE IN A LITTLE BETTER AGREEMENT ON THE TIMING OF THE PLAINS COLD FRONT AS IT PUSHES INTO ILLINOIS ON THURSDAY. BY PEAK HEATING TIME...THE FRONT SHOULD BE NEAR THE ILLINOIS RIVER SO THE BEST CHANCES FOR STORMS WILL BE OVER THE EASTERN HALF OF THE AREA. TOYED WITH THE IDEA OF GOING LIKELY POPS THURSDAY AFTERNOON... BUT WILL KEEP THEM IN THE 40PCT RANGE BASED MAINLY ON THE EXPECTED AREAL COVERAGE. AS THE FRONT PUSHES THROUGH THURSDAY EVENING...MOST OF THE PRECIPITATION SHOULD COME TO AN END TOWARD MIDNIGHT. THE GFS IS PRODUCING QUITE A BIT OF CONVECTION NORTH OF THE FRONT OVER SOUTHERN ILLINOIS AFTER MIDNIGHT...BUT THIS MAY BE OVERDONE. NEVERTHELESS...WILL KEEP CHANCE POPS GOING ALL NIGHT IN THE SOUTHEASTERN COUNTIES. DRIER AND COOLER AIR WILL THEN FINALLY FILTER INTO ILLINOIS FOR FRIDAY. LONG TERM...SATURDAY THROUGH WEDNESDAY... THE MAIN FORECAST ISSUE IN THE LONGER TERM IS WITH THE NEXT NORTHERN STREAM SHORTWAVE THAT IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES EARLY NEXT WEEK. THE GFS WANTS TO TAKE THE ASSOCIATED SURFACE FRONT COMPLETELY THROUGH THE AREA ON TUESDAY... HOWEVER THE EUROPEAN MODELS AND HPC MANUAL PROGS STALL THE FRONT OVER NORTHERN ILLINOIS AS THE SHORTWAVE EXITS THE AREA. THIS SEEMS LIKE THE MOST PROBABLE SCENERIO...SO WILL INTRODUCE SOME SILENT 20 POPS IN THE NORTHWEST MONDAY AND MONDAY NIGHT FOR ANY MCS THAT MAY MOVE IN FROM THE NORTHERN PLAINS. WILL ALSO PUT IN SOME 20 POPS OVER THE NORTH AND CENTRAL ON TUESDAY TO ACCOUNT FOR A POSSIBLE STRONGER COLD FRONT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04
Hazardous weather outlook, Jun 29, 10:58 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1058 AM CDT WED JUN 29 2005 ILZ027>031-036>038-040>043-047>051-301100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1058 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF CENTRAL ILLINOIS THIS MORNING...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ADDITIONAL ISOLATED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HAIL...HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED THIS AFTERNOON. AS A COLD FRONT PUSHES ACROSS THE PLAINS TONIGHT...A COMPLEX OF THUNDERSTORMS WILL DEVELOP TO THE WEST OF ILLINOIS AND BEGIN TO PUSH TOWARDS THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING HIGH WINDS...HAIL AND HEAVY RAINS AS IT PROGRESSES EASTWARD OVER CENTRAL ILLINOIS...HOWEVER IT APPEARS THE MAIN THREAT WILL HOLD OFF UNTIL THURSDAY AFTERNOON AS THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND EVENING...BRINGING THE BETTER CHANCES FOR ORGANIZED SEVERE WEATHER TO THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WITH THE STORMS ON THURSDAY WOULD BE FROM GUSTY STRAIGHT LINE WINDS AND HAIL. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MOST OF TONIGHT. HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY...ROUGHLY FROM NOON THROUGH 700 PM. ILZ044>046-052>057-061>063-066>068-071>073-301100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1058 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALIZED HEAVY RAINFALL AMOUNTS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL...HOWEVER NO ORGANIZED SEVERE WEATHER THREAT IS ANTICIPATED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...BRINGING A THREAT FOR MORE ORGANIZED SEVERE WEATHER TO THE AREA. THE PRIMARY THREAT WITH THE STORMS ON THURSDAY WILL BE FROM DAMAGING STRAIGHT LINE WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL SHIFT EAST AND SOUTH OF THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...WITH THE THREAT FOR MORE ORGANIZED SEVERE THUNDERSTORM ACTIVITY ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS...ROUGHLY FROM 200 PM THROUGH 900 PM. HARDIMAN
In the hours before
Local storm report, Jun 29, 5:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 W TREMONT 40.53N 89.53W
06/29/2005 1.75 INCH TAZEWELL IL LAW ENFORCEMENT
&&
ESHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:18 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.